Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 2, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 20, 2015, 3:44 AM EDT for Alger County, Michigan. It took effect at Aug 20, 2015, 3:10 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2015, 3:44 AM EDT (07:44 UTC)
- In effect from
- Aug 20, 2015, 3:10 PM EDT
- Expired
- Aug 20, 2015, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WHUS43 KMQT 200744 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 344 AM EDT THU AUG 20 2015 MIZ006-210100- /O.NEW.KMQT.BH.S.0002.150820T2100Z-150821T0100Z/ ALGER- INCLUDING THE BEACHES...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 344 AM EDT THU AUG 20 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS * FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ TITUS
1 follow-up statement
830 WHUS43 KMQT 201910 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 310 PM EDT THU AUG 20 2015 MIZ006-210100- /O.EXT.KMQT.BH.S.0002.150820T1910Z-150821T0100Z/ ALGER- INCLUDING THE BEACHES...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 310 PM EDT THU AUG 20 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS * FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ JLA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 3:29 AM EDT, 15 minutes earlier.
Area forecast discussion, Aug 20, 3:29 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 329 AM EDT THU AUG 20 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 326 AM EDT THU AUG 20 2015 TRACKING A COUPLE MORE PROMINENT FEATURES EARLY THIS MORNING. THE MAIN STORY IS A 999MB SFC LOW ON THE NRN EDGE OF LAKE SUPERIOR. WRAP AROUND SYNOPTIC MOISTURE/FORCING AND UPSLOPE FORCING ARE LEADING TO SHOWERS OVER WRN UPPER MI AND FORCING OUT AHEAD OF THE SFC AND UPPER TROUGHS IS LEADING TO PRECIP OVER ERN UPPER MI. THE SECOND FEATURE IS A VIGOROUS SHORTWAVE OVER CENTRAL WI THAT IS DRIVING SOME PRECIP W-SW OF GRB. EXPECT MORE OF SAME WITH THE SYNOPTIC AND UPSLOPE PRECIP TODAY AS THE LOW MOVES SLOWLY NE INTO THIS AFTERNOON. HOWEVER...THE LOW WILL SHIFT MORE QUICKLY NE THIS EVENING AND TONIGHT AS A SFC RIDGE MOVES IN...BRINGING A GRADUAL W-E ENDING TO THE PRECIP. OTHERWISE...THE PRECIP ASSOCIATED WITH THE SHORTWAVE WILL MOVE NE THROUGH CENTRAL UPPER MI INTO THIS MORNING. W WINDS WILL BE GUSTY TODAY...ESPECIALLY OVER EXPOSED LOCATIONS ALONG THE KEWEENAW PENINSULA WHERE GUSTS TO 35 MPH ARE EXPECTED. INLAND GUSTS ARE EXPECTED TO BE 20-25 MPH. TODAY WILL BE CLOUDY...WITH W-E CLEARING SKIES LATE THIS EVENING THROUGH TONIGHT. THE 500MB TROUGH WILL SHIFT THROUGH TODAY...ALSO BRINGING AN 850MB THERMAL TROUGH WITH TEMPS OF 5-6C THROUGH THE CWA. THE CLOUD COVER AND COLD AIRMASS WILL KEEP A FEW SPOTS OVER THE INTERIOR W BELOW 60 DEGREES...BUT MOST LOCATIONS WILL SEE HIGHS IN THE 60S. LOWS TONIGHT WILL BE COLDEST OVER THE INTERIOR W AS CLOUDS CLEAR W-E WITH MIN TEMPS IN THE LOW TO MID 40S. ELSEWHERE...LOWS WILL BE IN THE MID 40S TO MID 50S...WARMEST NEAR THE GREAT LAKE SHORES. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 350 PM EDT WED AUG 19 2015 MODELS SUGGEST A PROGRESSIVE PATTERN WILL PREVAIL INTO NEXT WEEK. THE MID LEVEL LOW NOW OVER THE UPPER GREAT LAKES REGION WL LIFT NE OF HUDSON BAY BY SATURDAY AS ANOTHER VIGOROUS TROUGH MOVES INTO THE NRN PLAINS. THIS TROUGH WILL BRING ANOTHER ROUND OF SHOWERS TO THE WRN LAKES FROM SAT NIGHT INTO SUN FOLLOWED BY GENERAL DRYING CONDITIONS INTO THE FIRST HALF OF NEXT WEEK. BEGINNING THU NIGHT...MID LEVEL AND SFC RIDGING BUILDING INTO THE NRN LAKES WILL BRING DRYING WITH CLEARING SKIES. FAVORABLE RADIATIONAL COOLING WILL ALLOW TEMPS TO FALL INTO THE MID AND UPPER 40S INLAND. FRI INTO SAT...AS THE MID LEVEL TROUGH DIGS THROUGH THE NRN ROCKIES INTO THE NRN PLAINS...SW FLOW WAA WILL DEVELOP INTO THE UPPER GREAT LAKES. HIGHS GENERALLY WILL CLIMB BACK INTO THE UPPER 70S/LOWER 80S FRI AND THE LOWER TO MID 80S SAT. ANY SHRA/TSRA ASSOCIATED WITH THE FRONT MOVING INTO THE UPPER MS VALLEY SHOULD REMAIN WEST OF THE CWA THROUGH SAT. SAT NIGHT INTO SUN...THE FRONT ALONG WITH DEEP LAYER QVECTOR CONVERGENCE ASSOCIATED WITH THE MID LEVEL TROUGH WILL SUPPORT A BAND OF SHOWERS THAT WILL SPREAD INTO WRN UPPER MI SAT NIGHT AND THEN ACROSS THE REST OF THE CWA THROUGH SUN WARRANTING A MENTION OF LIKELY POPS. ALTHOUGH FCST MUCAPE VALUES ARE MINIMAL (LESS THAN 400 J/KG) AND GENERALLY CONFINED TO THE WEST HALF OF THE CWA...WILL CONTINUE MENTION OF TSRA CHANCES GIVEN THE STRONG DYNAMICS AND MOISTURE TRANSPORT. MON-TUE...12Z MODELS TRENDING TOWARD THE DEVELOPMENT OF A CUT-OFF LOW OVER NRN ONTARIO/UPPER GREAT LAKES REGION WHICH WOULD BRING THE POTENTIAL FOR LINGERING LIGHT WRAP-AROUND SHRA INTO AT LEAST MON AND PERHAPS EVEN TUE MORNING. BUILDING SFC RIDGE IN CONFLUENT FLOW AHEAD OF ADVANCING MID-LVL RIDGE OVER THE NORTHERN PLAINS SHOULD BRING DRYING TREND BY LATE TUE. TUE NIGHT INTO WED...MODELS INDICATE AMPLIFIED MID-LVL RIDGE BUILDING IN FROM THE NORTHERN PLAINS LEADING TO A PERIOD OF DRY CONDITIONS. SFC RIDGE AXIS IN PLACE AND FAVORABLE RADIATIONAL COOLING COULD LEAD TO CHILLY TEMPS TUE NIGHT...POSSIBLY 40S IN TYPICAL COLD SPOT LOCATIONS. TEMPS SHOULD REBOUND CLOSER TO NORMAL BY NEXT WEDNESDAY WITH RETURN S-SW FLOW IN ADVANCE OF ANOTHER TROUGH MOVING INTO THE NORTHERN PLAINS AND ON THE BACKSIDE OF DEPARTING SFC RIDGE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 122 AM EDT THU AUG 20 2015 LOW PRES OVER NORTHERN LAKE SUPERIOR WILL CONTINUE LIFTING NE TODAY. AS IT DOES SO...ABUNDANT LOW-LEVEL MOISTURE AND SCT -SHRA WRAPPING AROUND THE LOW WILL SWING ACROSS THE AREA. AIDED BY UPSLOPE NW WINDS...EXPECT LIFR CONDITIONS TO PREVAIL AT KIWD OVERNIGHT WITH IFR AT KCMX...THOUGH SOME BRIEF PERIODS OF LIFR ARE ALSO POSSIBLE. AT KSAW...MVFR CONDITIONS SHOULD PREVAIL OVERNIGHT. CIGS AT KSAW MAY FALL INTO THE IFR RANGE AT TIMES DURING THE EARLY AND MID MORNING... BUT WITH WIND HAVING MORE OF A DOWNSLOPE COMPONENT...LOW MVFR WILL LIKELY PREVAIL. SLOW IMPROVEMENT IS EXPECTED AT KIWD/KCMX TODAY WITH BOTH TERMINALS REACHING VFR EARLY THIS EVENING. KSAW WILL ALSO IMPROVE TO VFR THIS EVENING. GUSTY WINDS ARE EXPECTED AT ALL TERMINALS TODAY...STRONGEST AT KCMX WHERE GUSTS MAY REACH CLOSE TO 30KT. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 326 AM EDT THU AUG 20 2015 A DEEP LOW PRESSURE SYSTEM CURRENTLY FAR NORTHERN LAKE SUPERIOR WILL LIFT INTO ONTARIO TODAY. 20-30KT WINDS ARE EXPECTED OVER MUCH OF THE LAKE TODAY. WINDS WILL DIMINISH BELOW 20KT BY FRIDAY AS PRESSURE GRADIENT DECREASES ACROSS THE AREA. THE WINDS WILL BEGIN TO INCREASE ONCE AGAIN SATURDAY AHEAD OF THE NEXT COLD FRONT MOVING OUT OF THE PLAINS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...TITUS LONG TERM...VOSS AVIATION...ROLFSON MARINE...TITUS
Hazardous weather outlook, Aug 19, 4:54 PM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 454 PM EDT WED AUG 19 2015 MIZ001>007-009>014-084-085-201100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 454 PM EDT WED AUG 19 2015 /354 PM CDT WED AUG 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE INTO EARLY THIS EVENING MAINLY OVER THE EAST HALF OF UPPER MICHIGAN. SOME THUNDERSTORMS MAY BE STRONG WITH SMALL HAIL AND WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HAIL...WINDS AND HEAVY RAIN. THE PUBLIC MAY PROVIDE REPORTS THROUGH FACEBOOK AND TWITTER. LSZ162-240>251-263>267-201100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 454 PM EDT WED AUG 19 2015 /354 PM CDT WED AUG 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-201100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 454 PM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT A FEW SOUTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:17 PM EDT | Small Craft Advisory | MQT | 25 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.